Missouri, 2011

Damaging Winds in Missouri, June 20, 2011

June 20, 2011 · NWS EAX · 3 events in 2 counties and zones

A weakening squall line, caused several reports of wind damage, during the evening hours of June 20, 2011.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

A weakening squall line, caused several reports of wind damage, during the evening hours of June 20, 2011.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 20, 6:33 PM CST, 3 hours 31 minutes earlier.

Area forecast discussion, Jun 20, 6:33 PM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
733 PM CDT MON JUN 20 2011

.UPDATE...

MESOSCALE CONVECTIVE DISCUSSION...

LARGE SCALE ASCENT ASSOCIATED WITH DEEP UPPER TROUGH PIVOTING INTO
NORTH CENTRAL KANSAS WAS RAPIDLY OVERSPREADING THE DRYLINE LOCATED
FROM MANHATTAN TO JUST EAST OF WICHITA AT 00Z. DEEP LAYER SHEAR
ORIENTED PARALLEL TO THE BOUNDARY HAS ALLOWED FOR A DRAMATIC
INCREASE IN DEEP CONVECTION OVER THE PAST HOUR WITH A RAPID TREND
TOWARD LINEAR MODE. VISIBLE/IR SATELLITE IMAGERY SHOW A BROAD SWATH
OF OVERSHOOTING TOPS ALONG THE LINE WITH INCREASING EXPANSE OF
COOLING CLOUD TOPS.

RECENT RADAR TRENDS FROM KTWX/KICT SHOW A STEADY INCREASE IN
STORM-SCALE WIND FIELDS AND THE GENERATION OF COLD POOLS...WHICH
APPEAR TO BE FINALLY ALLOWING THIS LINE TO ACCELERATE EASTWARD.
MODELS HAVE BEEN CONSISTENT IN SHOWING LOW LEVEL FLOW INCREASING
SHARPLY OVER THE NEXT 2-4 HOURS WITH 850MB FLOW STRENGTHENING FROM
25 TO 50 KNOTS THIS EVENING AND THE ARRIVAL OF STRONGER 700MB FLOW
AHEAD OF A LEAD SHORTWAVE TOWARD 06Z.

INCREASING CONCERNS OF NOT ONLY A QLCS EVENT PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE CWA...BUT ONE OF POTENTIAL HIGH END IMPACT
GIVEN THE UNSEASONABLY STRONG FORCING AND WIND VECTOR MAGNITUDES.
800MB CAPPING INVERSION EVIDENT ON 00Z KTOP SOUNDING SHOULD EASILY
BE LIFTED/COOLED BY LARGE SCALE ASCENT...ALLOWING UNTAPPED RESERVOIR
OF 2500-3000 J/KG CAPE TO BE REALIZED.

EMBEDDED MINI-BOW SEGMENTS MOVING TOWARD THE NORTHEAST
WOULD BE ASSOCIATED WITH GREATEST THREAT FOR SIGNIFICANT WIND
DAMAGE. THERE IS CERTAINLY A POTENTIAL FOR EMBEDDED TORNADOES AS
WELL GIVEN THE IMPRESSIVE LOW LEVEL SHEAR AND BACKED/BUOYANT AMBIENT
SURFACE FLOW.

BOOKBINDER

&&

.PREV DISCUSSION...

TUESDAY THROUGH WEDNESDAY NIGHT...

THE REMNANTS OF THE STRONG CONVECTION SYSTEM WILL EXIT THE CWA BY THE
MID MORNING HOURS ON TUESDAY WITH THE LOW LEVEL WIND PROFILE
VEERING AS THE SURFACE AND UPPER LEVEL LOW SHIFTS NORTHEAST INTO
EASTERN NEBRASKA. DAMAGING WINDS WILL LIKELY BE THE PRIMARY THREAT AS
THE CONVECTIVE SYSTEM EXITS THE FORECAST AREA DURING THE MORNING
HOURS ON TUESDAY. SOME CONCERN WHETHER ANY SEVERE WEATHER REDEVELOPS
ACROSS MAINLY THE EASTERN COUNTY WARNING AREA AS SHORTWAVES ROTATE
AROUND THE UPPER LEVEL LOW. FORECAST SOUNDINGS SUGGEST THAT THE
QUALITY AND DEPTH OF THE MOISTURE WILL BE LIMITED WITH ONLY A SMALL
THREAT OF SEVERE DURING THE AFTERNOON HOURS.

OTHERWISE...COOL AND MOIST AIR WILL WRAP AROUND THE UPPER LEVEL LOW
TUESDAY NIGHT AND WEDNESDAY AS THE UPPER LEVEL LOW DRIFTS INTO IOWA.
WILL HOLD THE HIGHEST POPS AND COOLEST TEMPERATURES ACROSS NORTHERN
MISSOURI.

DB

MEDIUM RANGE (THURSDAY THROUGH MONDAY)...

PRIMARY DIFFERENCES IN THE LATEST ITERATIONS OF MEDIUM RANGE MODELS
FEATURE A GFS SOLUTION NOT QUITE AS DEEP WITH GREAT LAKES NEGATIVE
HEIGHT ANOMALIES AS PREVIOUS RUNS (YET SLOWER TO EJECT EAST AND
SITUATED AT A SOMEWHAT LOWER LATITUDE)...AND AN OPERATIONAL ECMWF
RUN DEEPER WITH THE AFOREMENTIONED HEIGHT ANOMALY CENTER (YET
CONSISTENT WITH ITS TIMING...AND CORRESPONDING UPSTREAM QUASI-ZONAL
FLOW PATTERN THROUGH THE CNTRL CONUS THIS WEEKEND). NET RESULT WILL
BE A PERIOD OF SEASONABLY COOL...COMFORTABLE...AND DRY WEATHER EARLY
IN THE PERIOD...TRANSITIONING TO A SLIGHTLY WARMER AND CERTAINLY
WETTER TIME FRAME AT THE END OF THE PERIOD. PRIMARY UNCERTAINTY IS
THE TEMPORAL SPEED AT WHICH LOWER HEIGHTS...DRY NWLY FLOW...AND THE
INFLUENCE OF SFC HIGH PRESSURE PROPAGATES EASTWARD...AND
CORRESPONDING WEAK RIDGING...ASSOCIATED RETURN FLOW AND ISENTROPIC
ASCENT/WAA BECOME SITUATED THROUGH THE CNTRL PLAINS.

BOTH H5 HEIGHT AND H8 TEMPERATURE ANOMALIES EARLY IN THE PERIOD
STRONGLY ARGUE FOR DAILY AVERAGE TEMPERATURES 1-2 NORMALIZED
STANDARD DEVIATIONS BELOW NORMAL. SHOULD THE FASTER OPERATIONAL
ECMWF COME TO FRUITION...THE FIRST ROUND OF NOCTURNAL ELEVATED
CONVECTION COULD ARRIVE AS EARLY AS FRIDAY MORNING...WITH MUCH MORE
CERTAIN PERIODIC PRECIPITATION CHANCES BEGINNING FRIDAY NIGHT. HAVE
DEPICTED ALMOST THE ENTIRE LATTER HALF OF THE FORECAST PERIOD WITH
POPS ABOVE CLIMATOLOGY GIVEN THE EXPECTED PATTERN SETUP...WITH A
PREFERENCE TOWARDS THE NOCTURNAL PERIOD FOR HIGHER PROBABILITIES.
WHILE NOT A COMPLETE WASHOUT EXPECTED NEXT WEEKEND...THE RAIN WILL
BE MOSTLY WELCOME BY AREA FARMERS (AND THOSE WITH BROWNING
LAWNS)...BUT NOT SO MUCH FOR THOSE WITH INTERESTS ALONG THE FLOODED
MISSOURI RIVER. A GRADUAL WARMING TOWARDS CLIMATOLOGICAL
TEMPERATURES WILL BE LIKELY INTO THE WEEKEND AND EARLY NEXT WEEK.

21

&&

.AVIATION...

CLOSELY WATCHING CONVECTIVE LINE EXPANDING ACROSS CENTRAL AND EASTERN
KANSAS. TIMING THIS LINE BRINGS IT INTO FAR WESTERN MISSOURI IN THE
04Z-06Z TIME FRAME. WITH MOST MODEL SOUNDINGS INDICATING SOME WEAK
LOW LEVEL INHIBITION INCREASING ACROSS WESTERN MISSOURI AFTER
03Z...THERE IS SOME POTENTIAL THAT THIS LINE COULD WEAKEN
CONSIDERABLY BEFORE IT MAKES IT INTO THE STJ-MCI-MKC CORRIDOR. BACKED
OFF SLIGHTLY ON THE INTENSITY OF CONVECTION IN THE TAFS...BUT DO
STILL EXPECT SOME CONVECTIVE ACTIVITY TO SPREAD ACROSS THE TERMINALS.
PRECIP CHANCES DECREASE AFTER 08Z AS THE FRONT PUSHES THROUGH. COLD
AIR ADVECTION ALOFT WILL LEAD TO SOME WEAK INSTABILITY DURING THE
AFTERNOON ON TUESDAY AS AN UPPER LOW MEANDERS OVER IOWA. VICINITY OF
THE UPPER LOW COMBINED WITH SOME MARGINAL INSTABILITY COULD CAUSE
SOME SCATTERED SHOWERS OR WEAK THUNDERSTORMS TO DEVELOP DURING THE
AFTERNOON...WITH THE BETTER CHANCES FURTHER NORTH ACROSS FAR NORTHERN
MISSOURI.

HAWBLITZEL

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 4 AM CDT TUESDAY FOR MOZ001>004.

     FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR MOZ005>008.

KS...NONE.
&&
Hazardous weather outlook, Jun 20, 5:45 PM CST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
645 PM CDT MON JUN 20 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-211115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
645 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

 A VERY WARM AND HUMID AIRMASS REMAINED IN PLACE EARLY THIS EVENING
 AHEAD OF AN UNSEASONABLY STRONG STORM SYSTEM. AN ACTIVE SEVERE
 WEATHER EVENT WAS ALREADY ONGOING ACROSS CENTRAL NEBRASKA AND
 KANSAS...AND WIDESPREAD SEVERE WEATHER IS EXPECTED TO CONTINUE TO
 DEVELOP EASTWARD ALONG A SLOWLY ADVANCING DRYLINE THROUGH THIS
 EVENING.

 THE THREAT FOR A SQUALL LINE WITH EMBEDDED SUPERCELLS APPEARS LIKELY
 THIS EVENING...WITH THE GREATEST IMPACTS OVER FAR NORTHEAST KANSAS
 AND FAR NORTHWEST MISSOURI BEGINNING AFTER 8 PM...AND THEN
 INCREASING SOUTH AND EAST OVERNIGHT. STRAIGHT LINE WIND DAMAGE WILL
 BE THE PRIMARY THREAT WITH THESE STORMS...ALONG WITH LARGE HAIL UP
 TO GOLF BALL SIZE. AN EMBEDDED TORNADO OR TWO CANNOT BE RULED OUT.
 IF THUNDERSTORMS CAN ORGANIZE...SOME OF THE WIND GUSTS COULD BE
 QUITE INTENSE WITH SPEEDS IN EXCESS OF 80 MPH.

 IN ADDITION...TRAINING THUNDERSTORMS COULD PRODUCE TORRENTIAL
 RAINFALL ALONG AN ALREADY HIGHLY COMPROMISED PORTION OF THE
 MISSOURI RIVER ALONG AND NORTH OF ST. JOSEPH. ADDITIONAL HEAVY
 RAINFALL COULD LEAD TO ADDITIONAL RISES AND LEVEE BREACHES OR
 OVERTOPPING...ALONG WITH FLASH FLOODING GIVEN RECENT HEAVY RAINS
 ACROSS PORTIONS OF THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

 STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO REDEVELOP TUESDAY
 AFTERNOON AS THE UPPER LOW PRESSURE SYSTEM SLOWLY MOVES ACROSS
 IOWA.

 ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE NEXT WEEKEND AS A
 WARM FRONT LIFTS INTO THE REGION. IT IS TOO EARLY TO DETERMINE IF
 SEVERE THUNDERSTORMS WILL POSSIBLE WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION LIKELY WILL BE REQUIRED TONIGHT...ESPECIALLY
 ALONG THE KANSAS AND MISSOURI BORDER AFTER 8 PM...AND POSSIBLY AS
 FAR EAST AS HIGHWAY 65 LATER TONIGHT.

BOOKBINDER

In the hours before

Special weather statement, Jun 20, 9:28 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1028 PM CDT MON JUN 20 2011

KSZ104-105-MOZ028>030-037-038-043-210415-
CASS MO-CLAY MO-JACKSON MO-JOHNSON KS-LAFAYETTE MO-PLATTE MO-RAY
MO-WYANDOTTE KS-
1028 PM CDT MON JUN 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JOHNSON COUNTY IN EAST
CENTRAL KANSAS...AND EASTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS...
AND WESTERN RAY...SOUTHEASTERN PLATTE...SOUTHWESTERN LAFAYETTE...
JACKSON...CLAY AND NORTHERN CASS COUNTIES IN WEST CENTRAL MISSOURI
UNTIL 1115 PM CDT...

AT 1022 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SMITHVILLE TO NORTH
KANSAS CITY TO 6 MILES SOUTHWEST OF BELTON...AND MOVING EAST AT 35
MPH. THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND GUSTS
BETWEEN 45 AND 55 MPH ALONG A GUST FRONT THAT IS MOVING AHEAD OF THE
LINE OF STORMS.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CLAYCOMO...GRANDVIEW...BELTON...RAYTOWN...SUGAR CREEK...LIBERTY...
  INDEPENDENCE...COURTNEY...RAYMORE...KEARNEY...LEE'S SUMMIT...
  GREENWOOD...BLUE SPRINGS...EXCELSIOR SPRINGS...LAWSON...LAKE
  LOTAWANA...PLEASANT HILL...BUCKNER...GRAIN VALLEY AND OAK GROVE.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3912 9467 3945 9465 3945 9404 3906 9405
      3892 9409 3891 9411 3884 9412 3876 9414
      3875 9473
TIME...MOT...LOC 0326Z 269DEG 32KT 3941 9448 3912 9451
          3877 9457

HAWBLITZEL
Special weather statement, Jun 20, 9:29 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1029 PM CDT MON JUN 20 2011

KSZ057-060-MOZ043-044-053-210415-
BATES MO-CASS MO-JOHNSON MO-LINN KS-MIAMI KS-
1029 PM CDT MON JUN 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINN AND SOUTHEASTERN
MIAMI COUNTIES IN EAST CENTRAL KANSAS...AND SOUTHWESTERN JOHNSON...
CASS AND BATES COUNTIES IN WEST CENTRAL MISSOURI UNTIL 1115 PM CDT...

AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CLEVELAND TO 8 MILES
SOUTH OF DREXEL TO FULTON...AND MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  PECULIAR...HARRISONVILLE...ADRIAN...BUTLER...RICH HILL...GARDEN
  CITY...PRESCOTT...FREEMAN...HUME...ARCHIE...EAST LYNNE...
  KINGSVILLE...CREIGHTON...AMORET...WORLAND...FOSTER...PASSAIC...GUNN
  CITY...LA TOUR AND BALLARD.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3804 9488 3837 9470 3874 9460 3876 9406
      3834 9407 3805 9415 3804 9419 3806 9461
      3804 9461
TIME...MOT...LOC 0329Z 273DEG 32KT 3873 9452 3837 9458
          3804 9473

HAWBLITZEL
Special weather statement, Jun 20, 9:49 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1049 PM CDT MON JUN 20 2011

MOZ003>006-013-014-021-022-210430-
CALDWELL MO-CLINTON MO-DAVIESS MO-DE KALB MO-GENTRY MO-HARRISON
MO-MERCER MO-WORTH MO-
1049 PM CDT MON JUN 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR WORTH...EXTREME WESTERN MERCER...
HARRISON...GENTRY...DEKALB...DAVIESS...CLINTON AND CALDWELL COUNTIES
UNTIL 1130 PM CDT...

AT 1046 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
GRANT CITY TO FAIRPORT TO LAWSON...AND MOVING EAST AT 50 MPH.

A GUST FRONT ALONG THE LEADING EDGE OF THESE THUNDERSTORMS MAY
PRODUCE WIND GUSTS OF 40 TO 45 MPH.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HAMILTON...BETHANY...GALLATIN...NEW HAMPTON...PATTONSBURG...POLO...
  KINGSTON...COWGILL...EAGLEVILLE...RIDGEWAY...GILMAN CITY...
  BRAYMER...BRECKENRIDGE...JAMESPORT...CAINSVILLE...MCFALL...SANTA
  ROSA...WINSTON...MARTINSVILLE AND KIDDER.

THIS WILL IMPACT

 I-35 BETWEEN MILE MARKERS 37 AND 113.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3954 9376 3953 9421 3951 9421 3949 9455
      4056 9460 4057 9375
TIME...MOT...LOC 0348Z 269DEG 44KT 4052 9428 3950 9418

BOOKBINDER
Local storm report, Jun 20, 9:50 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1050 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND DMG     ATCHISON                39.56N 95.13W
06/20/2011                   ATCHISON           KS   PUBLIC

            TREES REPORTED BLOWN DOWN...ONE FELL ON A CAR

&&

BAILEY
Special weather statement, Jun 20, 9:56 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1056 PM CDT MON JUN 20 2011

MOZ030-031-037>039-043>045-210445-
CARROLL MO-CASS MO-JACKSON MO-JOHNSON MO-LAFAYETTE MO-PETTIS MO-RAY
MO-SALINE MO-
1056 PM CDT MON JUN 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SALINE AND
NORTHWESTERN PETTIS COUNTIES IN CENTRAL MISSOURI...AND CARROLL COUNTY
IN NORTH CENTRAL MISSOURI...AND RAY...LAFAYETTE...NORTHERN JOHNSON...
EASTERN JACKSON AND NORTHEASTERN CASS COUNTIES IN WEST CENTRAL
MISSOURI UNTIL 1145 PM CDT...

AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
LAWSON TO LEVASY TO PLEASANT HILL...AND MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  RICHMOND...ODESSA...LEXINGTON...HIGGINSVILLE...WARRENSBURG...
  CONCORDIA...CARROLLTON...KNOB NOSTER...SWEET SPRINGS...
  WELLINGTON...HENRIETTA...HARDIN...MAYVIEW...NORBORNE...CORDER...
  ALMA...WAVERLY...BLACKBURN...MALTA BEND AND LA MONTE.

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 23 AND 68.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3875 9428 3921 9422 3921 9421 3934 9421
      3952 9420 3954 9333 3915 9336 3876 9343
TIME...MOT...LOC 0356Z 270DEG 37KT 3943 9409 3915 9411
          3876 9418

HAWBLITZEL
Special weather statement, Jun 20, 9:57 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1057 PM CDT MON JUN 20 2011

MOZ043>045-053-054-210445-
BATES MO-CASS MO-HENRY MO-JOHNSON MO-PETTIS MO-
1057 PM CDT MON JUN 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PETTIS COUNTY IN
CENTRAL MISSOURI...AND SOUTHERN JOHNSON...HENRY...EASTERN CASS AND
EASTERN BATES COUNTIES IN WEST CENTRAL MISSOURI UNTIL 1145 PM CDT...

AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EAST LYNNE TO 5
MILES EAST OF ADRIAN TO RICH HILL...AND MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  RICH HILL...HOLDEN...WARRENSBURG...CLINTON...WHITEMAN AIR FORCE
  BASE...WINDSOR...KINGSVILLE...CREIGHTON...URICH...MONTROSE...
  CHILHOWEE...LEETON...DEEPWATER...CALHOUN...GUNN CITY...LA TOUR...
  BALLARD...QUICK CITY...BLAIRSTOWN AND HARTWELL.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3805 9426 3806 9451 3840 9434 3876 9425
      3877 9339 3851 9345 3851 9351 3833 9351
      3820 9358 3821 9404 3803 9405 3803 9407
      3805 9413 3804 9419 3805 9421 3802 9424
TIME...MOT...LOC 0357Z 270DEG 37KT 3874 9417 3840 9423
          3806 9440

HAWBLITZEL

The radar

The Pleasant Hill radar (KEAX), 106 km away, was scanning. The volume nearest the first event began at 04:04 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Caldwell

When
June 20, 10:04 PM CST
Where
Caldwell County, 0.69 mi N of Hamilton
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
39.740, -94.000

Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Daviess

When
June 20, 10:10 PM CST
Where
Daviess County, 0.87 mi SE of Gallatin
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
39.910, -93.960

Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Daviess

When
June 20, 10:15 PM CST
Where
Daviess County, 2.74 mi ENE of Altamont
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.890, -94.050

A tree was blown down, with thunderstorm wind gusts estimated up to 60 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 317796, 317797, 317798.